MAUDE Adverse Event Report: Hu-Friedy Manufacturing Co., LLC #1/2 After 5 Rigid Curette,EE2 #9 Handle; Dental Curette

Hu-Friedy Manufacturing Co., LLC #1/2 After 5 Rigid Curette,EE2 #9 Handle; Dental Curette
Model Number SRP1/2R9E2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During a dental hygiene procedure, a student clinician was treating a class iv periodontal patient using a gracey 1/2 curette when the working tip fractured and separated from the instrument.The tip was immediately recovered.As a precautionary measure, an x-ray was taken to verify that no fragment remained embedded in the patient's subgingival tissue.The x-ray confirmed that no fragment was retained.
 
Additional Manufacturer Narrative
The device was returned to hu-friedy for evaluation.Investigation determined that the failure is most likely associated with crack development and propagation due to mechanical fatigue and/or stress accumulated during use.In addition, observed cutting edge dulling and lack of timely resharpening may have contributed to increased force applied during clinical use, further promoting crack propagation and eventual fracture.The reprocessing of hu-friedy dental hand instruments and accessories states "inspect all instruments after the cleaning and rinsing step for corrosion, damaged surfaces, and impurities.Do not use damaged instruments." the device history record for the subject lot was reviewed and no abnormalities were noted.

Brand Name
#1/2 After 5 Rigid Curette,EE2 #9 Handle
Common Device Name
Dental Curette
Manufacturer (Section D)
Hu-Friedy Manufacturing Co., LLC
2501 sanders
northbrook IL 60062
Manufacturer (Section G)
Hu-Friedy Manufacturing Co., LLC
2501 sanders rd
northbrook IL 60062
Manufacturer Contact
katy peterson
2501 sanders
northbrook, IL 60062
+1(847)502-0401
MDR Report Key50478563
Report Number1416605-2026-00017
Device Sequence Number13320476
Product Code EMS
UDI-Device Identifier10889950102838
UDI-Public(01)10889950102838
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberSRP1/2R9E2
Device Catalogue NumberSRP1/2R9E2
Device Lot Number0825
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/25/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2026
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown